MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 27GA 1-1/2IN; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 27GA 1-1/2IN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 301629
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # 301629.Batch # 4212478.Verbatim: (b)(6) received a complaint via phone.Performing a thyroid biopsy the needle snap and was stuck in the patient¿s neck and the patient had to have surgery to remove it.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation it was reported the needle snapped and remained in the patient.To aid in the investigation, three samples in sealed packaging blisters were received for evaluation by our quality team.A visual inspection was performed with 30x magnification.No defects or imperfections were observed.A device history record review was completed for provided material number 301629, lot 4178893.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported condition.There were no related quality notifications.All processes and final inspections complied with specification requirements.Based on the investigation with the returned sample analysis the symptom reported by the customer could not be confirmed.
 
Event or Problem Description
No additional information received.

Brand Name
NEEDLE 27GA 1-1/2IN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21469379
Report Number1911916-2025-00153
Device Sequence Number8822356
Product Code FMI
UDI-Device Identifier30382903016298
UDI-Public(01)30382903016298(11)240626(17)290831(10)4178893
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301629
Device Lot Number4178893
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer03/16/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date03/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown